Massive Weight Gain After Stopping Oxybutynin

2 Replies Updated



Conversation Starter

ash Says:
via mobile

My 8yo daughter was on oxybutynin for 3 years for bladder issues. After doctors deciding she didn't need to be on it any more we took her off it. Almost straight away she started to gain weight. ( she was a very healthy weight whilst on medication) Gained nearly 10 kg within 2 months! About 18kg in total over the next 2 years. After many visits to pediatricians they tell me its just coincidental that she gained weight then and not related to the medication. I'm convinced that something has changed in her body after coming of the medicating. I'm just not sure what??



Showing Replies 1 - 2 of 2 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Ash! How is your daughter doing?

Weight gain is usually a side effect, while someone is taking this medication, not after stopping it, so I do see the doctors point.

However, we can never know how any given medication will affect anyone that takes it, or how their body may react to stopping it, especially in children. Although, it is also important to remember that her weight will fluctuate as she grows and, according to the NIH, it is perfectly normal for a child to gain suddenly for awhile, in many cases, it signals a coming growth spurt.

What did the doctors say about how much she's gained? Did they feel there was need to be concerned?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
ash Says:
via mobile

Thanks for you're reply.

She stopped the medication two years ago this November. I have heard from many people that "Its just that she will be going through a growth spurt" but im not so sure. Two years seems too long for that. I really hope that it is for her sake because I see it affecting her in every way. Unfortunately the doctor we were seeing since first starting the medicatin ( she was 4 when she started) we were no longer able to see. That's when other doctors came along and started questioning what we were feeding her and how much excercise she was getting. We had been through a dietitian previously who basically was baffled because she couldn't understand why a child that was eating so well and very active could rapidly gain weight like she did.

We stopped going because in the end it was becoming more damaging for my daughter than helpful. The last visit the lady started talking down to my daughter and myself telling her how unhappy she was with her BMI. I could just see the beginning of an eating disorder and I wasn't going to put her through that anymore.

So yes long story short they were concerned about her weight.



REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Weight gain after stopping Trintellix
I started Trintellix in December 2015. I did have nausea in the beginning but only short term. It worked pretty well for... 3 replies
Regain weight after stopping Belviq
After you reach weight goal and come off the Belviq, any reports about re-gaining all your weight? ## Hello, Florida! Ho... 1 reply
Weight gain and depression after stopping Chlorthalidone
I have successfully lost 100lbs over the last 2 years. I went off chlorthalidone three weeks ago and I have gained about... 4 replies
Weight loss after stopping Mirapex
I have gradually gained weight since starting .25 mg of Mirapex about 4 years ago. I have rapidly gained weight since my... 2 replies
Stopping Purbac caused weight gain
Hi I have been taking Purbac, Aluvia, Tremoc and Activio vitamin for 3 years. My new doctor stop prescribing it upon see... 1 reply
Weight gain after taking citalopram /other anti-anxiety meds
I have been taking citalopram for a few years. It was fairly effective but switched to Paxil for a few months and then s... 1 reply
Weight gain after consuming regesterone
Hi doctor, I was taking regesterone medicine throughout May month due to spotting issue + hormonal imabalance..after the...
Gaining weight after reducing dose..
I was taking .100 of Levothyroxine and my dr. said that it was slightly over corrected...now I am taking .75 and have al... 3 replies
Weight gain and depression AFTER getting off Pristiq
I weaned myself off Pristiq over the summer and felt fine for a couple months. Then I gained 40 POUNDS in what couldn... 3 replies
Leg pain and weight gain after 7 months on Xarelto
I still have leg pain every now and then with xarelto. I have also gain 13 lbs within 5 month period while exercising. H... 6 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 18 August 2016.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA